Indiana, 2014Damaging Wind in Indiana, August 19, 2014
August 19, 2014 · NWS ILN · 1 event in 1 county or zone
An upper level disturbance produced an area of thunderstorms across northern Indiana which dropped southeast into the region. These thunderstorms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance produced an area of thunderstorms across northern Indiana which dropped southeast into the region. These thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 19, 8:10 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 19, 8:10 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
910 PM EDT TUE AUG 19 2014
.SYNOPSIS...
MULTIPLE DISTURBANCES WILL MOVE ACROSS THE AREA THROUGH THE WEEK.
THESE DISTURBANCES WILL ALLOW FOR OFF AND ON PRECIPITATION CHANCES
THROUGH THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOVED INTO
NORTHERN PORTIONS OF THE FA THIS EVENING. ADDITIONAL THUNDERSTORMS
OVER INDIANA ARE EXPECTED TO MOVE ACROSS THE FA OVERNIGHT. A FEW
STORMS MAY STILL REACH STRONG TO SEVERE LIMITS HOWEVER BELIEVE
THAT ANY SEVERE THREAT WILL BE ISOLATED. SOME OF THE STORMS MAY ALSO
PRODUCE BRIEF HEAVY RAINFALL. MADE ONLY MINOR ADJUSTMENTS TO
TEMPERATURES FOR THE OVERNIGHT TIME FRAME.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE BEST CHANCE FOR THUNDERSTORM ACTIVITY ON WEDNESDAY WILL ACROSS
EXTREME EASTERN PORTIONS OF THE FA CLOSER TO THE WEAK FRONTAL
BOUNDARY. A BREAK IN THE ACTIVITY IS EXPECTED WEDNESDAY EVENING.
A DISTURBANCE WILL BEGIN TO WORK INTO THE AREA WITH NW FLOW ALOFT
LATE IN THE OVERNIGHT HOURS WEDNESDAY NIGHT. THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS WITH THIS FEATURE WILL BE ACROSS SW
PORTIONS OF THE FA. TEMPERATURES WILL BE ABOVE NORMAL FOR
WEDNESDAY WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 80S. LOWS
WEDNESDAY NIGHT ARE EXPECTED TO DROP DOWN INTO THE 60S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AN UPPER RIDGE WILL BE POSITIONED OVER THE CENTRAL CONUS THROUGH THE
PERIOD. THIS WILL PUT THE ILN AREA ON THE EASTERN FLANK OF THE UPPER
RIDGE. IN THIS REGIME...TEMPERATURES WILL BE ABOVE NORMAL AND THE
AIRMASS WILL BE HUMID. THIS WILL RESULT IN UNSTABLE CONDITIONS
LEADING TO SEVERAL ROUNDS OF CONVECTIVE DEVELOPMENT.
FOR THURSDAY...A RATHER POTENT SHORT WAVE ROUNDING THE UPPER RIDGE
IS SHOWN TO ENTER THE AREA FROM THE NORTHWEST. COOLER AIR ALOFT
ASSOCIATED WITH THIS DISTURBANCE WILL HELP TO STEEPEN LAPSE RATES
AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORM FORMATION BY THURSDAY
EVENING.
FOR FRIDAY THROUGH MONDAY...A VERY SIMILAR UPPER AIR PATTERN WILL
PRODUCE GOOD CHANCES FOR AFTERNOON THUNDERSTORMS...PARTICULARLY IN
EASTERN COUNTIES CLOSER TO SHORT WAVE FORCING. THE UPPER RIDGE MAY
SAG SOUTHWARD ON TUESDAY...ALLOWING A BETTER CHANCE FOR
THUNDERSTORMS FOR THE ENTIRE AREA.
MOS GUIDANCE AND 1000-850 MB THICKNESS FORECASTS POINT TO THE
WARMEST WEATHER WE WILL EXPERIENCE THIS SUMMER. HIGHS ARE EXPECTED
TO BE IN THE UPPER 80S TO MID 90S...WITH HIGHER READINGS TENDING TO
BE IN SOUTHWEST COUNTIES WHERE SUNSHINE SHOULD BE MORE PREVALENT
CLOSER TO THE UPPER RIDGE AXIS.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
MID/UPR LEVEL LOW OVER THE GREAT LAKES WITH EMBEDDED S/W ROTATING
AROUND THIS FEATURE THRU THE OHIO VALLEY TONIGHT. THIS UPR LEVEL
SUPPORT WILL AID THE DEVELOP OF CONVECTION ACRS THE AREA THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACRS THE
TAF SITES THIS EVENING IN THE MODERATELY UNSTBL AIRMASS AHEAD OF
AN APPROACHING COLD FRONT. HAVE A MENTION OF THUNDERSTORMS AT ALL
SITES IN THE EARLY PART OF THE FCST. HAVE ALL PCPN ENDING BY 06Z
BUT CANNOT RULE OUT SOME LINGERING SHOWERS...BUT THIS CHANCE IS
LOW ENOUGH TO NOT MENTION IN TAFS. ABUNDANT LOW LEVEL MOISTURE
WILL RESULT IN FOG DEVELOPING AGAIN TONIGHT AT ALL TAF SITES WITH
SOME TAF SITES DROPPING TO IFR CATEGORY. ALL SITES SHOULD RETURN TO
VFR BY 14Z WITH SCATTERED CUMULUS DEVELOPING IN THE MORNING.
OUTLOOK...THUNDERSTORMS POSSIBLE LATE WEDNESDAY NIGHT THROUGH
SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...CONIGLIO
AVIATION...AR
Hazardous weather outlook, Aug 19, 8:16 PM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT TUE AUG 19 2014
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-077-210130-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-HAMILTON-
916 PM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA OVERNIGHT. A FEW
STORMS MAY REACH STRONG TO SEVERE LIMITS WITH DAMAGING WINDS THE
PRIMARY THREAT. BRIEF HEAVY RAINFALL MAY ALSO BE POSSIBLE WITH
SOME OF THE STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER.
INZ075-080-KYZ089>100-OHZ073-074-078>082-088-210130-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
916 PM EDT TUE AUG 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 7:10 PM EST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT TUE AUG 19 2014
INZ050-OHZ042-060-200045-
WAYNE IN-DARKE OH-PREBLE OH-
810 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...SOUTHWESTERN
DARKE AND EASTERN WAYNE COUNTIES THROUGH 845 PM EDT...
AT 809 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MIDDLEBORO...MOVING EAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW PARIS.
ALSO...MIDDLEBORO...WHITEWATER...BETHEL...HOLLANSBURG...NEW
MADISON...ABBOTTSVILLE...WEST MANCHESTER...WAYNE LAKES...ELDORADO AND
CASTINE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4000 8490 4001 8486 4001 8483 4001 8482
4003 8481 4009 8457 3979 8454 3979 8494Special weather statement, Aug 19, 7:15 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT TUE AUG 19 2014
OHZ046-200045-
DELAWARE OH-
815 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT DELAWARE COUNTY THROUGH 845 PM
EDT...
AT 813 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT US ROUTE 36/STATE ROUTE 37...MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHLEY.
ALSO...LEONARDSBURG...KILBOURNE AND OLIVE GREEN ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4041 8292 4036 8292 4036 8275 4035 8274
4030 8274 4019 8301 4030 8313 4042 8296
4042 8293Special weather statement, Aug 19, 7:42 PM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
842 PM EDT TUE AUG 19 2014
OHZ034-035-200115-
AUGLAIZE OH-MERCER OH-
842 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MERCER AND AUGLAIZE
COUNTIES THROUGH 915 PM EDT...
AT 840 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHICKASAW...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...WAPAKONETA
AND CRIDERSVILLE.
ALSO...BULKHEAD...NEW KNOXVILLE...MOULTON...BUCKLAND...ST. JOHNS AND
UNIOPOLIS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4066 8422 4066 8411 4065 8410 4065 8403
4056 8404 4042 8455 4058 8454 4067 8422Special weather statement, Aug 19, 8:13 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EDT TUE AUG 19 2014
OHZ026-035-044-200145-
AUGLAIZE OH-HARDIN OH-LOGAN OH-
913 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOGAN...HARDIN AND
EASTERN AUGLAIZE COUNTIES THROUGH 945 PM EDT...
AT 911 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
HAMPSHIRE...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KENTON.
ALSO...ROUNDHEAD...ALGER...JUMBO...WALTON...MCGUFFEY...
HUNTERSVILLE...SILVER CREEK...PFEIFFER...MENTZER AND BLANCHARD ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4081 8360 4060 8349 4049 8396 4064 8404
4065 8401 4065 8389 4070 8388Special weather statement, Aug 19, 8:16 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EDT TUE AUG 19 2014
OHZ046-056-200145-
DELAWARE OH-LICKING OH-
916 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING AND EASTERN
DELAWARE COUNTIES THROUGH 945 PM EDT...
AT 915 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT US ROUTE 36/STATE ROUTE 37...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
DELAWARE AND NORTHWESTERN LICKING COUNTIES...INCLUDING OLIVE GREEN
AND HARTFORD.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4016 8298 4034 8305 4037 8293 4036 8292
4036 8275 4035 8274 4028 8274 4027 8248
4025 8247Special weather statement, Aug 19, 10:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 PM EDT TUE AUG 19 2014
INZ050-058-059-066-200430-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
1154 PM EDT TUE AUG 19 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...FAYETTE...
NORTHERN FRANKLIN AND WESTERN UNION COUNTIES THROUGH 1230 AM EDT...
AT 1152 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST
OF GLENWOOD...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LAUREL...CONNERSVILLE
AND LIBERTY.
ALSO...FALMOUTH...GLENWOOD...ANDERSONVILLE...BUNKER HILL...
COLUMBIA...ALPINE...NULLTOWN...BEESONS...METTEL FIELD AND WATERLOO
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3976 8491 3942 8493 3949 8531 3973 8531
Thunderstorm Wind, Franklin
- When
- August 19, 11:30 PM EST to 11:31 PM EST
- Where
- Franklin County, 1.48 mi SSW of Oak Forest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.360, -85.090
Two trees were knocked down on Winn Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Arizona, August 19 to 21, 2014$3.0 million · 10 events
- Flash Flooding and Flood in Arizona, August 19 to 21, 2014$166,000 · 59 kt wind · 12 events
- Hail and Damaging Wind in Ohio, August 19, 2014$100,000 · 50 kt wind · 2 events
- Lightning Strike in New Mexico, August 19, 20146 injured · 1 event
- Damaging Winds in Michigan, August 19, 2014$47,000 · 61 kt wind · 3 events
- Flash Flooding and Flooding in Nevada, August 19 to 21, 2014$23,000 · 52 kt wind · 10 events
- Damaging Winds in Texas, August 19, 2014$25,000 · 63 kt wind · 2 events
- Damaging Wind in Ohio, August 19, 2014$25,000 · 50 kt wind · 1 event
- Flash Flood and Debris Flow in Utah, August 19, 2014$20,000 · 2 events
- Dense Fog in Kentucky, August 19, 201416 events
- Dense Fog in Illinois, August 19, 201416 events
- Lightning Strike in North Carolina, August 19, 2014$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532206.